Strange couple of days!

I have now started 2 weeks holiday from work and due to my lack of sleep i decided to see if stopping my medication would help with my sleeping pattern.

i literally just stopped taking everything so from 20 tablets per day to 20 tablets in last 2 days. my pain feels different, dont know how to describe it but its not quite the same as my normal pain. i havent been doing very much at all the last 2 days for fear of ending up worse but even not doing much i am still in pain and had the strangest sleep last night ever! as mad as it sounds i dont know if i slept or not! at one point where i thought i was wide awake and in the kitchen i was actually still in bed so must of been dreaming and was like this all night! spoken to my neighbour (i live in an upstairs flat with noisy floors!) she heard me several times during the night but i dont seem to remember getting up so i am very confused (not hard theses days though!)

maybe this is because i just stopped all meds rather than withdraw slowly, i was meant to carry on the gabapentin to keep the levels up in my body but stupidly forgot about this when i had my daft idea!

think it will be back to the meds tomorrow and back to the drawing board over the sleep!!

xxx

7 Replies

oldestnewest
  • hi

    lovely lady me nagging you to talk to doctor if your unhappy with meds may not help but you should not stop medication but i think you may know that x

    but please try see your Gp and tell them what you have done if you cant talk to your gp then a phamasist .. I am not a medical person but i know how medication withdrawn and re instated may cause issues ..

    please take care of yourself xx

    gentle dyslexic hugs

  • docs is defo next on my list! the meds work for me pain wise most of the time its just the sleep issue which of course lack of sleep makes everything else feel worse!

    i have stopped and started before with no issues but of course i would not recommend this to anybody, ive only done it as i know i was ok before when done it (thank god)

    many thanks

    xx

  • Holly, please talk to your doctor to get your medication properly reviewed; your pharmicist should be able to tell you alot about the medication too.

    Take care

    Julie xx

  • Holly, I think what you are feeling is withdrawal synptoms, it isn't wise to stop taking your medication, as it can take weeks to leave your body, and will leave you vulnerable when you go back to work. I'm a former nurse, and I know some meds take several weeks to leave the body.If you don't want to see your doc, go talk to a pharmacist about it

    Most medication for FMS/ME is long acting stuff, it's not like taking paracetamol or other painkillers. Definitely go see your doc before trying to change your meds, especially if you drive.

    Cheers, Midori

  • Hi Holly, I have done the same thing and as Midori said, I suffered withdrawal symptoms from some of my meds as they are supposed to be tapered off gradually. I have experienced that feeling of not knowing whether you were sleeping or awake because of really vivid dreams. That was coming of venlafaxine too quickly and I would never want to go through that again.

    As others have said, if you think your meds are stopping you from sleeping then speak to your GP or ask to be referred to a pain clinic where they can assess your meds and take into account your lifestyle etc.

    Hope you are feeling better now.

    Christine x

  • Hi, thanks all for your concerns. I have gone back onto my meds, sleep is still an issue so tonight i have tried some herbal sleeping tablets so hopefully they will help.

    the pain clinic is the next place i am due to go but apparently until lots of blood tests have come back clear from hospital my gp wont refer me! even though they are 99.9% sure i have fibro they have tested me for a million and one different things so the doctor said its pointless me going as one of the tests could come back and show i have something that needs treatment (even though on the next breath he said this wasnt going to happen!)

    although i can see what my gp is saying that diesnt help me now with my pain! they wont even review my meds until the tests have come back! very frustrating and annoying as its not the gp who has to live like this each day!

    thank you again for all your kind and caring comments

    holly

    xx

  • ooo just noticed a mistake on my original blog post! very annoying to me lol! i had gone from 20 tablets a day down to 2 tablets in 2 days NOT 20 tablets in 2 days so i think i was defo having withdrawal as it was such a drop

    had to correct that otherwise it would bug me all night sorry!

    xx

You may also like...